Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mr. pants

side effects of tetracycline

my doctor put me on tetracycline and retin-A almost a full week ago and I think it's actually working. unfortunately I've had a few symptoms that worry me. the second day on the medication my hands and feet turned red and numb and very sensitive. that has since completely gone away, but I've gotten a really sore throat as well as an outbreak of canker sores which are extremely painful. I called my doctor to ask if it was an allergic reaction or anything to worry about. she said it was ok and that I should call back if I see no improvement in about a week.

I was wondering if anyone else had experienced anything like this and what ended up happening. if the medicine works I'd like to stay on it but I don't wanna put up with this for the next several months.

thanks in advance.

Share this post


Link to post
Share on other sites

Mate I initially got a few side effects on tetralysal but they went away.

Have been on and off it for propaply 7years (scary I know) and it has worked the best. Never tried Accutane though.

Just stick with it as it takes a good 10weeks to start working effectively.

Good luck.

Share this post


Link to post
Share on other sites
my doctor put me on tetracycline and retin-A almost a full week ago and I think it's actually working. unfortunately I've had a few symptoms that worry me. the second day on the medication my hands and feet turned red and numb and very sensitive. that has since completely gone away, but I've gotten a really sore throat as well as an outbreak of canker sores which are extremely painful. I called my doctor to ask if it was an allergic reaction or anything to worry about. she said it was ok and that I should call back if I see no improvement in about a week.

I was wondering if anyone else had experienced anything like this and what ended up happening. if the medicine works I'd like to stay on it but I don't wanna put up with this for the next several months.

thanks in advance.

Share this post


Link to post
Share on other sites

I've never heard of the hands and feet problems you mentioned... but I do know that tetracycline increases skin sensitivity... not by that much I don't think. It could be unrelated.. retrace your steps that day and see if something else may have caused it. If not, maybe get a second opinion? Because that doesn't sound normal.

As for the canker sores, they're just like acne (except theyre caused by different things and on the inside of your mouth), so my guess would be it's because the drug makes patients' bodies break out initially. I get them all the time, and I'm not even on tetracycline anymore - change your toothpaste to one without sodium luryal sulphate (the foaming agent in toothpaste), and also see if you can pick up these things called Cankermelts-Gx from the store.. they're these discs that you put right onto the canker sore and it relieves the pain and helps them heal real fast.

Good luck, and keep us posted!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×